Neurology Community
same as you?
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

same as you?

HI. I don't know if this is the right board. For the past two months I have experienced a host of scary symptoms. It started with an unknown virus that lowered my white blood cell count. I had a low grade fever and did not know it. It's hard for me to remember everything that's happened because it's all been a traffic jam of symptoms and illnesses in a short period of time. I think preceding that I'd had a throat infection. I'm not sure of the time line on that one. Okay, so after my virus, I started getting a horrible metallic and foul taste in my mouth. My lips started to tingle. I started to have weird sensations in my face. It feels like numbness but I can feel it when I scratch my face or bite my tongue. It feels like my face is heavy on the right side. I also have pain in and behind my right ear. My right eye feels heavy. I have no muscle drooping whatsoever. This has been going on for two months. My doctor treated me for Bell's Palsy even though I passed a brief neurological exam and I have no drooping. I was also given antivirals even though I do not have HSV 1 and never have.  At the same time I was diagnosed with severe dehydration and was leaking protein and ketones into my urine.  My right eye waters, some times I have a stabbing pain in there. I have also had four serious uti's in two months, they seem to be treatment resistant to both cipro and bactrim. In addition to the prednisone for the suspected bells palsy, I was also given temovate for an unrelated hair loss issue related to an eczema patch I apparently have on the back of my scalp. Temovate made my face swell and my heart race. You are only supposed to be on it for two weeks but he had me on it for two months, the bottle was still not empty and he'd listed three more refills. You are supposed to get a blood test after two weeks to measure your cortisol. I never had a blood test. I think the steroids may have lowered my immunity.

I went to my dentist and she said it was not TMD. She said the metallic taste was symptomatic of cytomegaly or Bell's. I don't think I have MS because I had an MRI done in 2005 when I had a numbing migraine that started on this same side of my face and then ended up crossing over my nose to the other side and going down my arm. I was eventually diagnosed with migrains. However, this is every single day now, usually starting in the afternoon. I think I may sound psychosomatic but I know that it's not.

Can anyone offer an opinion? I was on 300 mg of lamictal but have been so busy that I forgot I had not taken it for several weeks, or had taken it very irregularly and then would not take the full dosage because you have to be careful not to increase a dosage rapidly. Could this be withdrawl (withdrawal)? Myasthenia Gravis? Ramsey Hunt? I do not live in a place where lyme is prevalent. Nor am I an outdoorsy girl.

I would so appreciate feedback.  Thank you.


This discussion is related to facial numbness.
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
352007_tn?1372861481
Blank
LisaJF
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123